hi i am going to bump this up for you an hopefully someone will come on who has had success getting their dose down on tram
Hello and welcome. The feelings you are describing sound like symptoms that commonly will occur when you miss a dose or stop taking Tramadol after being on it consistently for 5 years (you said 2008, correct?). Are you wanting to get off this med completely? If so it would be best if you can slowly reduce the amount and lessen these symptoms. Tramadol can and does cause these unpleasant physical and emotional issues when stopped after regular use.
I started taking tramadol as prescribed for back pain and became dependent on it and abused it for years. I cannot give you any suggestions about how to reduce your dosing, as I personally was not able to taper down off the pills. If they were around/available I would take them; I had to quit cold turkey.
But if you can taper, it is the best way. There are many people on here that have done so successfully and would have more in the way of personal experience to share with you. Can you talk to your doctor that prescribes these for you about a tapering plan? Do you have pain issues still?
Thank you for your response. I started taking Tramadol in 2008 when my Rheumatologist suggested it, because I told him that I took Excedrin almost every day. At first I thought nothing of it and I would feel fine taking just one pill a day. I suffer from Ankylosing Spondylitis which is arthritis of the spine and there is no cure for this so this is a lifelong disease. When I was not on Tramadol Excedrin would help me at times but I still would many times feel a bit of pain. But the thing that comes with AS is feeling uncomfortable because your spine is curved and fixed like is mine. So I think that I will unfortunately need at times some type of pain reliever. Tramadol works great and it makes me feel at eas but I do not want to get the symptoms I have described when I do not take Tramadol. Thanks.
I am so sorry . . . having to deal with chronic pain and then worry about additional physical discomfort because of the med that is supposed to be helping you!!! Have you talked to your doctor about this? Maybe he/she can come up with a different way of dosing the Tram or change to something different completely. In any case if you are going to be stopping the Tramadol please ask about a tapering plan or schedule so that you can reduce and stop it safely. Having been on it for as long as you have there will likely be some physical and emotional ups and downs when it is completely stopped, no matter how you do it. There are lots of natural and healthy ways to help deal with these symptoms if/when they happen. That is where people here can help - a lot. Tons of great personal experience, information and support here
Good luck . . . please keep posting about your progress and questions ok?
Hi I have just gone thru a taper, I was on 300 mg er a day plus 50 mg 3x day. I dropped the 300 first and upped my 50's for a month then went to work on reducing the rest which was a bit more difficult it took baby steps removing one dose or even half and staying with that until my body adjusted until I was down to taking a quarter of a pill at night before I could take that step and stop. And yes you will go through all that weirdness for sometime while your body try to heal but this is one drug I do not wish to ever have in my body regardless of the pain relief it brings me. I have both back and neck injuries from a vehicle accident five years ago now and im still unable to work or do many physical activities. Talk to your dr about an alternative medication, but dont be surprised if they deny that this drug is addictive the medical community seems to either be in denial or not up to date on this drug.
Please stay in touch and dont be afraid to ask questions